Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Mid abdominal pain. Imbalance after hitting head. Hands getting weak. Have memory lapses. All connected?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
I'm average weight, moderately active. I have been having intense mid abdominal pain that has come and gone for the last year. It has more frequently started up again. I have been very clumsy as of lately. Last week I ran into a door and hit my forehead. Since, I have knocked my head (not nearly as hard) several more times and fallen on the stairs on different occasions. I didn't hurt myself falling. Two different times, my right leg became weak and lost mobility in it for about 15 minutes. Afterwards I experienced pain that gradually let up. Now it just has a very slightly off feeling. My right arm has also had instances where it became weak and I lost some use and it hurt to twist. Then went to normal as well. I also have memory lapses and forget what I'm doing, and phases of chest pain. Sometimes dull and strengthens when breathing, other times it is stabbing. I do have a 1 year old child that I carry but I never had these problems before. Is it all connected and what could be the problem?
Posted Fri, 4 May 2012 in General Health
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for posting your query.

It seems that the injury you had on your forehead has caused an intracranial bleed which is responsible for the intermittent muscle weakness, loss of balance, forgetfulness, etc.
Your symptoms do need a medical attention and investigations like CT scan (computed tomography) and MRI (magnetic resonance imaging) are entailed.
The intermittent chest pains and difficulty in breathing may or may not be a related symptom.
I encourage you to consult your neurologist for a detailed examination and necessary investigations. Treatment will depend on the type and extent of injury.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.

Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Mid abdominal pain. Imbalance after hitting head. Hands getting weak. Have memory lapses. All connected? 5 hours later
Since it has already been a week since I hit it, is it safe to assume that even if I did do something it will just go awAy on its own? And if I do get it checked out, is it just as well to go to my family doctor on Monday to avoid a huge medical bill?
Answered by Dr. Rakhi Tayal 21 minutes later

Thanks for writing again.

Even if a week has passed since the injury, these delayed symptoms may be due to subdural hemorrhage. Symptoms of subdural hemorrhage have a slower onset than those of epidural hemorrhages because the lower pressure veins bleed more slowly than arteries. Thus, signs and symptoms may show up within 24 hours but can be delayed as much as 2 weeks.

You need to consult your physician but to avoid a heavy medical XXXXXXX you can wait till Monday. In case there are any fainting spells or unconsciousness, then an emergency medical attention is needed.
Hope my answer is helpful.

Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor